Adrenaline overdose in pediatric anaphylaxis: a case report

Pui Yi Lily Liew, John Andrew Craven

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)
2 Downloads (Pure)

Abstract

Background: Adrenaline is the standard treatment for anaphylaxis but appropriate administration remains challenging, and iatrogenic overdose is easily overlooked. Despite the established importance of pediatric blood pressure measurement, its use remains inconsistent in clinical practice. Case presentation: We report a case of adrenaline overdose in a 9-year-old white boy with anaphylaxis, where signs of adrenaline overdose were indistinguishable from progressive shock until blood pressure measurement was taken. Conclusions: The consequences of under-dosing adrenaline in anaphylaxis are well-recognized, but the converse is less so. Blood pressure measurement should be a routine part of pediatric assessment as it is key to differentiating adrenaline overdose from anaphylactic shock.

Original languageEnglish
Article number129
Number of pages3
JournalJournal of Medical Case Reports
Volume11
Issue number1
DOIs
Publication statusPublished - 8 May 2017
Externally publishedYes

Keywords

  • Adrenaline
  • Anaphylaxis
  • Blood pressure
  • Case report
  • Children
  • Epinephrine
  • Overdose
  • Pediatric

Fingerprint Dive into the research topics of 'Adrenaline overdose in pediatric anaphylaxis: a case report'. Together they form a unique fingerprint.

Cite this